Alert archive / Minnesota / Dense Fog Advisories in 2011

Dense Fog Advisory 3, NWS Twin Cities, MN

March 11, 20116 counties in Minnesota; 6 counties in Wisconsin

NWS Twin Cities, MN issued this dense fog advisory at Mar 11, 2011, 12:00 AM CST for 6 counties in Minnesota; 6 counties in Wisconsin. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 11, 2011, 12:00 AM CST (06:00 UTC)
Expired
Mar 11, 2011, 9:00 AM CST
In force
9 hr
Issued by
NWS Twin Cities, MN

Counties Dakota County, MN, Freeborn County, MN, Goodhue County, MN, Rice County, MN, Steele County, MN, Washington County, MN, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Saint Croix County, WI

The radar

The Minneapolis radar (KMPX), 89 km from the middle of the area, began a volume at 06:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 6.0 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2011-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2011-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1136 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

639 
WWUS73 KMPX 110600
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1200 AM CST FRI MAR 11 2011

...DENSE FOG THROUGH EARLY MORNING...

.THE NATIONAL WEATHER SERVICE HAS ISSUED A DENSE FOG ADVISORY
UNTIL 9 AM THIS MORNING FOR SOUTHEAST AND PARTS OF EAST CENTRAL
MINNESOTA...INCLUDING A LARGE PART OF THE SOUTHERN AND EASTERN
TWIN CITIES METRO AREA...AND FOR PIERCE AND ST CROIX COUNTIES IN
FAR WESTERN WISCONSIN. THIS INCLUDES PORTIONS OF INTERSTATES
35...94...494...AND 694.

DENSE FOG WITH VISIBILITIES UNDER ONE QUARTER OF A MILE HAS
DEVELOPED ACROSS SOUTHEAST MINNESOTA EARLY THIS MORNING. THIS WILL
CONTINUE TO EXPAND NORTHWARD INTO PARTS OF EAST CENTRAL MINNESOTA
AND FAR WESTERN WISCONSIN THROUGH DAYBREAK. THE FOG WILL REDUCE
VISIBILITY TO A FEW HUNDRED YARDS OR LESS AT TIMES. BECAUSE OF
TEMPERATURES BEING BELOW FREEZING...THE FOG MAY LEAD TO ICING ON
SOME ROADWAYS...PARTICULARLY ELEVATED ONES. IF DRIVING AND
ENCOUNTERING DENSE FOG...SLOW DOWN...USE YOUR HEADLIGHTS...AND
LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

MNZ063-070-077-078-085-093-WIZ023-024-111400-
/O.NEW.KMPX.FG.Y.0003.110311T0600Z-110311T1500Z/
WASHINGTON-DAKOTA-RICE-GOODHUE-STEELE-FREEBORN-ST. CROIX-PIERCE-
INCLUDING THE CITIES OF...STILLWATER...BURNSVILLE...FARIBAULT...
RED WING...OWATONNA...ALBERT LEA...HUDSON...NEW RICHMOND...
RIVER FALLS...PRESCOTT
1200 AM CST FRI MAR 11 2011

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES/CHANHASSEN HAS
ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST
FRIDAY.

* VISIBILITY...UNDER A QUARTER MILE...AT TIMES UNDER A FEW HUNDRED
  YARDS.

* OTHER IMPACTS...SOME ICING ON ROADWAYS UNDERNEATH THE DENSE FOG.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$
2 follow-up statements
473 
WWUS73 KMPX 111016
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
416 AM CST FRI MAR 11 2011

...DENSE FOG THROUGH EARLY MORNING...

...BECOMING WINDY TONIGHT...

.A DENSE FOG ADVISORY CONTINUES UNTIL 9 AM THIS MORNING FOR
SOUTHEAST AND PARTS OF EAST CENTRAL MINNESOTA...INCLUDING 
PART OF THE SOUTHERN AND EASTERN TWIN CITIES METRO AREA...AND 
FOR WESTERN WISCONSIN. THIS INCLUDES PORTIONS OF INTERSTATES
94...494...AND 694. ALSO...THE NATIONAL WEATHER SERVICE HAS NOW
ISSUED A WIND ADVISORY IN EFFECT FOR A LARGE PART OF THE AREA
DURING LATER TONIGHT THROUGH SATURDAY MORNING.

DENSE FOG WITH VISIBILITY NEAR ONE QUARTER OF A MILE CONTINUES
ACROSS FAR EASTERN AND SOUTHEASTERN MINNESOTA AND WEST CENTRAL
WISCONSIN EARLY THIS MORNING. THIS WILL CONTINUE THROUGH
DAYBREAK...PRIMARILY IN WEST CENTRAL WISCONSIN. AT TIMES...THE
FOG MAY REDUCE VISIBILITY TO A FEW HUNDRED YARDS OR LESS. BECAUSE
OF TEMPERATURES BEING BELOW FREEZING...THE FOG MAY LEAD TO ICING
ON SOME ROADWAYS...PARTICULARLY ELEVATED ONES. BY 7 TO 9
AM...RAPID IMPROVEMENT IN THE VISIBILITY IS EXPECTED.

A STRONG COLD FRONT WILL SWEEP EAST THROUGH THE REGION THIS
EVENING. BEHIND THIS FRONT...NORTHWEST WINDS WILL INCREASE IN
SPEEDS DRAMATICALLY DURING THE LATE EVENING AND OVERNIGHT HOURS
AND PERSIST THROUGH SATURDAY MORNING. SUSTAINED SPEEDS OF 25 TO
35 MPH ARE EXPECTED...WITH OCCASIONAL GUSTS OF 40 TO 50 MPH. THIS
COULD RESULT IN DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES. IN
ADDITION...THE GUSTY WINDS MAY RESULT IN SOME PATCHY BLOWING
SNOW...PRIMARILY IN OPEN AREAS.

MNZ077-085-093-111830-
/O.CAN.KMPX.FG.Y.0003.000000T0000Z-110311T1500Z/
/O.NEW.KMPX.WI.Y.0004.110312T0600Z-110312T1800Z/
RICE-STEELE-FREEBORN-
INCLUDING THE CITIES OF...FARIBAULT...OWATONNA...ALBERT LEA
416 AM CST FRI MAR 11 2011

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST
SATURDAY...
...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES/CHANHASSEN HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT
TO NOON CST SATURDAY. THE DENSE FOG ADVISORY HAS BEEN CANCELLED.

* TIMING...WIND SPEEDS INCREASINGLY RAPIDLY OVERNIGHT AND
  PERSISTING THROUGH SATURDAY MORNING.

* WINDS...WEST TO NORTHWEST SUSTAINED AT 25 TO 35 MPH WITH
  OCCASIONAL GUSTS NEAR 45 MPH.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MNZ063-070-078-WIZ023-024-111830-
/O.NEW.KMPX.WI.Y.0004.110312T0600Z-110312T1800Z/
/O.CON.KMPX.FG.Y.0003.000000T0000Z-110311T1500Z/
WASHINGTON-DAKOTA-GOODHUE-ST. CROIX-PIERCE-
INCLUDING THE CITIES OF...STILLWATER...BURNSVILLE...RED WING...
HUDSON...NEW RICHMOND...RIVER FALLS...PRESCOTT
416 AM CST FRI MAR 11 2011

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...
...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES/CHANHASSEN HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT
TO NOON CST SATURDAY. A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL
9 AM CST THIS MORNING.

* VISIBILITY...AROUND ONE QUARTER MILE IN PLACES EARLY THIS
  MORNING.

* OTHER IMPACTS...SOME ICING ON ROADWAYS UNDER THE DENSE FOG.

* WIND TIMING...WIND SPEEDS INCREASINGLY RAPIDLY OVERNIGHT AND
  PERSISTING THROUGH SATURDAY MORNING.

* WIND SPEEDS...WEST TO NORTHWEST SUSTAINED AT 25 TO 35 MPH WITH
  OCCASIONAL GUSTS NEAR 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MNZ054>057-064-065-073-074-082-091-111830-
/O.NEW.KMPX.WI.Y.0004.110312T0300Z-110312T1800Z/
LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-YELLOW MEDICINE-RENVILLE-
REDWOOD-BROWN-WATONWAN-MARTIN-
INCLUDING THE CITIES OF...MADISON...BENSON...MONTEVIDEO...
WILLMAR...GRANITE FALLS...OLIVIA...REDWOOD FALLS...NEW ULM...
ST. JAMES...FAIRMONT
416 AM CST FRI MAR 11 2011

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON CST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES/CHANHASSEN HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING
TO NOON CST SATURDAY.

* TIMING...WIND SPEEDS INCREASINGLY RAPIDLY LATE THIS EVENING AND
  PERSISTING THROUGH SATURDAY MORNING.

* WINDS...WEST TO NORTHWEST SUSTAINED AT 25 TO 35 MPH WITH
  OCCASIONAL GUSTS OF 45 TO 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MNZ051>053-058>062-066>069-075-076-083-084-092-WIZ014-111830-
/O.NEW.KMPX.WI.Y.0004.110312T0600Z-110312T1800Z/
SHERBURNE-ISANTI-CHISAGO-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-
MCLEOD-SIBLEY-CARVER-SCOTT-NICOLLET-LE SUEUR-BLUE EARTH-WASECA-
FARIBAULT-POLK-
INCLUDING THE CITIES OF...ELK RIVER...CAMBRIDGE...CENTER CITY...
LITCHFIELD...MONTICELLO...MINNEAPOLIS...BLAINE...ST. PAUL...
HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...ST. PETER...LE SUEUR...
MANKATO...WASECA...BLUE EARTH...AMERY...BALSAM LAKE
416 AM CST FRI MAR 11 2011

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES/CHANHASSEN HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT
TO NOON CST SATURDAY.

* TIMING...WIND SPEEDS INCREASINGLY RAPIDLY OVERNIGHT AND PERSISTING
  THROUGH SATURDAY MORNING.

* WINDS...WEST TO NORTHWEST SUSTAINED AT 25 TO 35 MPH WITH
  OCCASIONAL GUSTS NEAR 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WIZ025>028-111500-
/O.EXA.KMPX.FG.Y.0003.000000T0000Z-110311T1500Z/
DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...MENOMONIE...BOYCEVILLE...DURAND...
PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
416 AM CST FRI MAR 11 2011

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES/CHANHASSEN HAS
ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST
THIS MORNING.

* VISIBILITY...UNDER ONE QUARTER MILE...AT TIMES UNDER A FEW
  HUNDRED YARDS.

* OTHER IMPACTS...SOME ICING ON ROADWAYS UNDERNEATH THE DENSE 
  FOG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$
431 
WWUS73 KMPX 111146
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
546 AM CST FRI MAR 11 2011

...DENSE FOG THROUGH EARLY MORNING...

...BECOMING WINDY TONIGHT...

.A DENSE FOG ADVISORY CONTINUES UNTIL 9 AM THIS MORNING FOR
FOR WESTERN WISCONSIN...WHICH INCLUDES MENOMONIE...EAU CLAIRE
AND PORTIONS OF INTERSTATE 94. ALSO...THE NATIONAL WEATHER
SERVICE HAS NOW ISSUED A WIND ADVISORY IN EFFECT FOR A LARGE PART
OF THE AREA DURING LATER TONIGHT THROUGH SATURDAY MORNING.

DENSE FOG WITH VISIBILITY NEAR ONE QUARTER OF A MILE CONTINUES
ACROSS WEST CENTRAL WISCONSIN EARLY THIS MORNING. THIS WILL
CONTINUE THROUGH DAYBREAK...PRIMARILY IN WEST CENTRAL WISCONSIN.
AT TIMES...THE FOG MAY REDUCE VISIBILITY TO A FEW HUNDRED YARDS OR
LESS. BECAUSE OF TEMPERATURES BEING BELOW FREEZING...THE FOG MAY
LEAD TO ICING ON SOME ROADWAYS...PARTICULARLY ELEVATED ONES. BY 7
TO 9 AM... RAPID IMPROVEMENT IN THE VISIBILITY IS EXPECTED.

A STRONG COLD FRONT WILL SWEEP EAST THROUGH THE REGION THIS
EVENING. BEHIND THIS FRONT...NORTHWEST WINDS WILL INCREASE IN
SPEEDS DRAMATICALLY DURING THE LATE EVENING AND OVERNIGHT HOURS
AND PERSIST THROUGH SATURDAY MORNING. SUSTAINED SPEEDS OF 25 TO
35 MPH ARE EXPECTED...WITH OCCASIONAL GUSTS OF 40 TO 50 MPH. THIS
COULD RESULT IN DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES. IN
ADDITION...THE GUSTY WINDS MAY RESULT IN SOME PATCHY BLOWING
SNOW...PRIMARILY IN OPEN AREAS.

MNZ063-070-078-WIZ023-024-112000-
/O.CAN.KMPX.FG.Y.0003.000000T0000Z-110311T1500Z/
/O.CON.KMPX.WI.Y.0004.110312T0600Z-110312T1800Z/
WASHINGTON-DAKOTA-GOODHUE-ST. CROIX-PIERCE-
INCLUDING THE CITIES OF...STILLWATER...BURNSVILLE...RED WING...
HUDSON...NEW RICHMOND...RIVER FALLS...PRESCOTT
546 AM CST FRI MAR 11 2011

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST SATURDAY...
...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS
CANCELLED THE DENSE FOG ADVISORY. A WIND ADVISORY REMAINS IN
EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SATURDAY. 

* WIND TIMING...WIND SPEEDS INCREASINGLY RAPIDLY OVERNIGHT AND 
  PERSISTING THROUGH SATURDAY MORNING. 

* WIND SPEEDS...WEST TO NORTHWEST SUSTAINED AT 25 TO 35 MPH WITH
  OCCASIONAL GUSTS NEAR 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WIZ025>028-111500-
/O.CON.KMPX.FG.Y.0003.000000T0000Z-110311T1500Z/
DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...MENOMONIE...BOYCEVILLE...DURAND...
PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
546 AM CST FRI MAR 11 2011

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING. 

* VISIBILITY...UNDER ONE QUARTER MILE...AT TIMES UNDER A FEW 
  HUNDRED YARDS. 

* OTHER IMPACTS...SOME ICING ON ROADWAYS UNDERNEATH THE DENSE 
  FOG. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

MNZ054>057-064-065-073-074-082-091-112000-
/O.CON.KMPX.WI.Y.0004.110312T0300Z-110312T1800Z/
LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-YELLOW MEDICINE-RENVILLE-
REDWOOD-BROWN-WATONWAN-MARTIN-
INCLUDING THE CITIES OF...MADISON...BENSON...MONTEVIDEO...
WILLMAR...GRANITE FALLS...OLIVIA...REDWOOD FALLS...NEW ULM...
ST. JAMES...FAIRMONT
546 AM CST FRI MAR 11 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON
CST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON
CST SATURDAY. 

* TIMING...WIND SPEEDS INCREASINGLY RAPIDLY LATE THIS EVENING 
  AND PERSISTING THROUGH SATURDAY MORNING. 

* WINDS...WEST TO NORTHWEST SUSTAINED AT 25 TO 35 MPH WITH 
  OCCASIONAL GUSTS OF 45 TO 50 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MNZ051>053-058>062-066>069-075>077-083>085-092-093-WIZ014-112000-
/O.CON.KMPX.WI.Y.0004.110312T0600Z-110312T1800Z/
SHERBURNE-ISANTI-CHISAGO-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-
MCLEOD-SIBLEY-CARVER-SCOTT-NICOLLET-LE SUEUR-RICE-BLUE EARTH-
WASECA-STEELE-FARIBAULT-FREEBORN-POLK-
INCLUDING THE CITIES OF...ELK RIVER...CAMBRIDGE...CENTER CITY...
LITCHFIELD...MONTICELLO...MINNEAPOLIS...BLAINE...ST. PAUL...
HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...ST. PETER...LE SUEUR...
FARIBAULT...MANKATO...WASECA...OWATONNA...BLUE EARTH...
ALBERT LEA...AMERY...BALSAM LAKE
546 AM CST FRI MAR 11 2011

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST SATURDAY. 

* TIMING...WIND SPEEDS INCREASINGLY RAPIDLY OVERNIGHT AND 
  PERSISTING THROUGH SATURDAY MORNING. 

* WINDS...WEST TO NORTHWEST SUSTAINED AT 25 TO 35 MPH WITH 
  OCCASIONAL GUSTS NEAR 45 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this dense fog advisory went out at Mar 10, 10:20 PM CST, 1 hour 40 minutes earlier.

Area forecast discussion, Mar 10, 10:20 PM CST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR 06Z TAFS
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1020 PM CST THU MAR 10 2011

.DISCUSSION...ISSUED 411 PM CST

SUMMARY...BESIDES A LITTLE LIGHT PRECIPITATION ON FRIDAY...THE
BIGGEST FORECAST CHALLENGE WAS THE DOWNWARD TEMPERATURE TREND FOR
THIS WEEKEND AND THE WARM UP NEXT WEEK. A FEW WEAK DISTURBANCES IN
FAST QUASI ZONAL FLOW MOVE THROUGH OVER THE NEXT 7 DAYS...BUT NO
MAJOR SYSTEMS IN SIGHT AT THIS POINT.

TONIGHT AND FRIDAY...STRATUS CLOUD DECK HAS BEEN EVAPORATING THIS
AFTERNOON WITH A SMALL BAND STILL REMAINING IN SOUTH CENTRAL MN.
THE MAIN CONCERN TONIGHT IS WHETHER FOG DEVELOPS. WEST CENTRAL
WI AND EASTERN MN SAW DECENT SUNSHINE TODAY AND SHOULD HAVE BEEN
ENOUGH SNOW MELT TO MOISTEN UP THE LOWER BOUNDARY LAYER. CROSSOVER
TEMPERATURE ALSO SUPPORTS FOG IN THESE AREAS...WHICH SHOULD BE
ASSISTED BY CALM WINDS WITH THE SURFACE RIDGE REMAINING OVERHEAD.

STRONG WIND EVENT STILL ON TAP FOR FRIDAY EVENING AND SATURDAY.
WITH 500MB LOW AND SURFACE REFLECTION PROGGED TO MOVE A BIT
FURTHER NORTH. THE SURFACE LOW IS EXPECTED TO MOVE ACROSS NORTHERN
MN AND THE LARGEST 6HR MSLP RISES OF 10-15MB LAGGED BEHIND ROUGHLY
12 HOURS IN THE SAME LOCATION. BOTH 10.12Z NAM AND GFS PROFILES
SHOW 40-50KTS IN THE MIXED LAYER...WHICH SHOULD SUPPORT WIND GUSTS
AT THE SURFACE BETWEEN 40-45 MPH IN WESTERN MN. A WIND ADVISORY
MAY BE NEEDED FOR LATE FRIDAY NIGHT AND SATURDAY
MORNING...ESPECIALLY BETWEEN 06-15Z SATURDAY. LIGHT PRECIPITATION
SHOULD ALSO ACCOMPANY THIS SYSTEM...WHICH COULD START OUT AS A
LITTLE LIGHT RAIN BEFORE COLD AIR ADVECTION AND COLLAPSING 850MB
TEMPS CHANGE ANY REMAINING PRECIPITATION OVER TO SNOW FRIDAY
NIGHT. TOTAL SNOW IS EXPECTED TO REMAIN BELOW AN INCH...AND SHOULD
LARGELY BE CONFINED TO CENTRAL MN AND WEST CENTRAL WI. VERY
LITTLE...IF ANY PRECIPITATION IS EXPECTED ACROSS FAR SOUTHERN MN.
EVEN WITH THE WARM UP...THE WINDS MAY BE STRONG ENOUGH TO AGITATE
THE SNOW ON THE GROUND...AND THIS COULD BE IN ADDITION TO A FEW
TENTHS OF NEW SNOW. BLOWING SNOW WAS CONTINUED IN THE FORECAST.

SATURDAY AND SUNDAY...AFTER THE BRIEF PRE-COLD FRONTAL WARM UP ON
FRIDAY...TEMPERATURES ARE EXPECTED TO REMAIN ON THE COOL SIDE
THROUGH THE WEEKEND WITH GENERALLY 528-534DM 1000-500MB THICKNESS
OVER THE FORECAST AREA. SURFACE HIGH SHOULD KEEP QUIET WEATHER AND
CALM WIND OR WEAK NORTHERLY FLOW THROUGHOUT THIS TIME.

EXTENDED...DECENT THETA-E ADVECTION RETURNS EARLY MONDAY MORNING.
A LITTLE LIGHT SNOW IS NOT OUT OF THE QUESTION...BUT DECIDED TO
KEEP THE FORECAST DRY UNTIL TUESDAY WHEN SMALL CHANCES OF RAIN WAS
INTRODUCED. ALL SIGNS POINT TO A SIGNIFICANT WARM UP TUESDAY
THOUGH THURSDAY. MODEL CONSENSUS 2M AND 850MB TEMPERATURES EASILY
SUPPORT 50S IN SOUTHERN MN AND WESTERN WI WITH STRONG SOUTHERLY
FLOW. 2M TEMPS OF THE 10.12Z ECMWF SHOW LOW TO MID 60S IN FAR
SOUTHERN MN ON WEDNESDAY AND THURSDAY. SHOULD BE SIGNIFICANT
MELTING OF THE SNOW...ESPECIALLY GIVEN SURFACE DEWPOINTS COULD GO
WELL ABOVE FREEZING.

&&

.AVIATION.../06Z TAF ISSUANCE/
STRATUS HAS BEEN STEADILY EXPANDING UNDER SURFACE RIDGE SINCE AROUND
SUNSET. HRRR-3KM CLOUD/BASE SEEMS TO HAVE A PRETTY GOOD HANDLE ON IT
WHICH WOULD HOLD THE LOWER CLOUDS..CIGS INTO LIFR RANGE AND AREAS
IFR VSBY ACROSS MSP AND WI TAFS THRU THE NITE.  PRETTY MUCH WENT
ALONG WITH THIS SCENARIO GIVEN CURRENT CLOUD/VSBYS TRENDS. INCRSG
SLY FLOW FRI MRNG SHUD BREAK-UP/ADVECT CLOUDS OUT OF AREA.  STG
CDFNT STILL ON TRACK TO PUSH INTO W MN FRI AFT AND ACRS AREA DRNG
EVE. SHUD SEE GUSTS AOA 30 KTS AT ALL TAF SITES BHD CDFNT.

KMSP...STRATUS MAKING ANOTHER PUSH NE ACRS MSP WITH BACK EDGE OF
STRATUS FROM ARND MKT TO GYL.  EXPCT CIGS ARND OVC005 AND OCNL VSBYS
AOB 3SM TO PERSIST THRU ABT 14Z BFR INCRSG WINDS BREAK UP OR ADVECT
CLOUDS OUT OF AREA.  GUSTY SLY WNDS DVLPG BY LT MRNG...BCMG WNW WITH
FROPA ARND 02Z.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

CLF/BAP
Hazardous weather outlook, Mar 10, 11:25 PM CST, 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1125 PM CST THU MAR 10 2011

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
111100-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1125 PM CST THU MAR 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

AREAS OF DENSE FOG CAN BE EXPECTED OVER PORTIONS OF EAST CENTRAL
AND SOUTH CENTRAL MINNESOTA...INTO WEST CENTRAL WISCONSIN...WITH
VISIBILITIES LESS THAN ONE QUARTER MILE AT TIMES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

AREAS OF DENSE FOG MAY STILL BE IN PLACE OVER EAST CENTRAL
MINNESOTA AND WEST CENTRAL WISCONSIN FOR A COUPLE HOURS IN THE
EARLY MORNING.

A QUICK MOVING SYSTEM WILL SWEEP A COLD FRONT THROUGH THE REGION
DURING FRIDAY NIGHT INTO EARLY SATURDAY. WINDY CONDITIONS ARE
EXPECTED ACROSS THE OUTLOOK AREA DURING THAT TIME...WITH GUSTS OF
40 TO 50 MPH POSSIBLE ACROSS WEST CENTRAL AND SOUTH CENTRAL
MINNESOTA LATE FRIDAY NIGHT INTO SATURDAY MORNING. WITH THIS
SYSTEM...THERE IS ALSO THE CHANCE OF SNOWFALL ACCUMULATIONS OF
AROUND 2 INCHES ACROSS PARTS OF CENTRAL MINNESOTA AND WEST
CENTRAL WISCONSIN. BLOWING SNOW COULD ALSO DEVELOP OVER WEST
CENTRAL MINNESOTA...ESPECIALLY IF HIGHER SNOWFALL TOTALS
MATERIALIZE OVER AREAS TO THE NORTH.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 4:16 AM CSTWind AdvisoryMPXAnoka, Benton, Blue Earth, Brown, Carver, Chippewa and 36 more32 hr
Mar 11, 4:18 AM CSTWinter Weather AdvisoryMPXBenton, Chippewa, Douglas, Kanabec, Lac qui Parle, Mille Lacs and 7 more28 hr

Nearby

Dense Fog Advisories in Minnesota, 2011Dense Fog Advisories in Wisconsin, 2011Every dense fog advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.